JOURNAL ARTICLE

Bilateral acute angle-closure glaucoma following tramadol subcutaneous administration

Anis Mahmoud, Fatma Abid, Imen Ksiaa, Sourour Zina, Riadh Messaoud, Moncef Khairallah
BMC Ophthalmology 2018 February 17, 18 (1): 50
29454329

BACKGROUND: To report a case of bilateral acute angle closure-glaucoma following the use of subcutaneous Tramadol.

CASE PRESENTATION: A 42-year-old healthy man with unremarkable past medical and ocular history, was admitted to the Orthopedic Department for surgical treatment of a bilateral open fracture of the femur following a road accident. Three hoursafterTramadolsubcutaneous injection, the patient complained of a bilateral acute painful visual loss with persistent vomiting. An ocular examination showed bilateral acute angle-closure-glaucoma. The patient was treated with topical anti-glaucoma therapy and intravenous Mannitol 20%.After resolution of ocular hypertension attack, NdYag laser peripheral iridotomy was performed on both eyes. After a follow-up period of 7 days visual acuity improved to 20/20 in both eyes and intraocular pressure returned to normal levels.

CONCLUSIONS: This case highlights the risk of developing bilateral acute angle-closure glaucoma after Tramadol administration.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
29454329
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"